MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm fenestrated bipolar forceps instrument for failure analysis investigation.The instrument was analyzed and was found have a broken distal clevis at the base of the clevis.The broken piece was not returned, measuring roughly 0.2765¿ x 0.1870¿ in size.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage.Additional findings not related to customer reported complaint: the instrument was found to have various scratches on the main tube.Scratches and abrasions on the main tube are deemed cosmetic damage.The scratches measured approximately 0.0810¿ - 0.01515¿ in length and are axially aligned with the tube axis.Components adjacent to this scratched main tube do not show damage.
 
Event or Problem Description
It was reported that during da vinci-assisted benign hysterectomy surgical procedure, the 8mm fenestrated bipolar forceps instrument tip plastic was found to be broken.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer noted there was breakage of the instrument when removing it from the trocar outside the patient's body with no report of fragments falling from the device while used within a patient.The patient did not return to the hospital due to experiencing any post-surgical complications related to retention of foreign material.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20414206
Report Number2955842-2024-20533
Device Sequence Number15506262
Product Code NAY
UDI-Device Identifier00886874113738
UDI-Public(01)00886874113738(17)251231(10)K12231207
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK12231207 0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale